My fiance is on blood thinner medication He went on

Patient : My fiance is on blood thinner medication. He went on a mountain bike ride and started getting a headache. He came home took his meds and now his headache has gotten worse and says he feels dizzy. ..
Doctor :   Hello, Thanks for the query to ATD for an opinion, It is assumed that your fiancé has polycythemia where red blood d cell count is high and haemoglobin can be a round 16-18 gm%. This is generally seen in people who live at mountains or are either trekkers or mountaineers. As the air gets thinner with altitude and oxygen concentration drops with height, the body normally produces more red blood cells to meet the metabolic demands and when there has been no acclimatisation phase during the climb, a sudden rise in altitude channelled to decreased oxygen concentration in body and hence decreased oxygen supply to brain and hence Headache. This is exactly what has happened to your fiancé, he had a sudden mountain climb on his bike and followed by a same day descent without adequate acclimatisation. Blood thinner medication would have made it worse naturally as he has already developed dehydration. It is suggested that he should be rehydrated with water and electrolytes( salt and sugar) to maintain circulation and tide away exhaustion and if required OXYGEN therapy may have to be instituted if he develops difficulty in breathing as well. However, it is suggested that he should be taken to the ER for SPO2 measurement which can serve as guide to his ventilation perfusion status in the body. I hope i have answered your query in detail, Wishing him speedy recovery, Regards

Related Q&A

Q: Hi I'm Ron and I'm 60 I'm having issues with dizziness when I lay down and tilt my head to the side . I've had a cat ...

Q: My 13 yr old daughter has gotten light headed and blacking out followed by a nose bleed for the part two days. No m...

Q: My grandson keeps feeling faint and on the verge of passing out He has seen a doctor been to the hospital for tests ...

Q: Hello I feel I may have an iron deficiency. I have been lightheaded and dizzy upon standing. I have also been more fa...

Q: I have MRI for my head and got this report. I will see a doctor soon. but untill I do I'd like to know your opinion p...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews